Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 213, NWS Fort Worth, TX

April 11, 2000Tarrant County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 11, 2000, 7:12 PM CDT for Tarrant County, Texas. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Apr 11, 2000, 7:12 PM CDT (00:12 UTC)
Expired
Apr 11, 2000, 8:00 PM CDT
In force
48 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Tarrant County, TX

What was reported inside it

TimeReportWhereRemark
Apr 11, 7:20 PM CDTHail 0.75(Fwh)Carswell Afb Ft, TX
Apr 11, 7:25 PM CDTHail 0.75White Settlement, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 2:30 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.2 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 234 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
234 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
656 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

363 
WUUS54 KFWD 120015
SVRFTW
TXC439-120100-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
712 PM CDT TUE APR 11 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TARRANT COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 800 PM CDT

* AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 4 MILES SOUTH OF LAKESIDE...MOVING EAST AT 15
  MPH.

* LOCATIONS IN THE WARNING INCLUDE WESTWORTH...SANSOM PARK...RIVER
  OAKS...LAKESIDE...LAKE WORTH...FORT WORTH AND EAGLE MOUNTAIN.

THIS STORM PRODUCED HAIL UP TO NICKEL SIZE IN WHITE SETTLEMENT AT 705 PM.

HEAVY RAIN WILL FLOOD LOW LYING AREAS QUICKLY. DO NOT DRIVE INTO AREAS 
WHERE WATER COVERS THE ROAD.

LAT...LON 3285 9754 3267 9737 3274 9723 3291 9746

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 6:32 PM CDT, 40 minutes earlier.

Area forecast discussion, Apr 11, 6:32 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
632 PM CDT TUE APR 11 2000

SURFACE COLD FRONT PUNCHING THROUGH THE RED RIVER VALLEY AT PRESENT
WILL SLOWLY MOVE ACROSS THE REST OF THE REGION OVERNIGHT. STRONG
BAROCLINIC ZONE HAS DEVELOPED THIS AFTERNOON WITH CAPES AT OR ABOVE
2000 J/KG. AS THE BOUNDARY SAGS FURTHER SOUTH...STRONG THUNDERSTORMS
CAPABLE OF PRODUCING AREAS OF HEAVY RAINFALL WILL BE MONITORED
CLOSELY AS STEERING WINDS ALOFT REMAIN WEAK. THICKNESS SATURATION
BASED UPON PRECIPITABLE WATER VALUES IN EXCESS OF 1.25 INCH...
SUGGESTS HEAVIER DOWNPOURS WILL OCCUR MAINLY SOUTH AND EAST OF THE
METROPLEX. SEVERE THREAT WILL BE MAINLY HAIL AS THE WET BULB ZERO
REMAINS NEAR 10 THSD FEET AND LAPSE RATES ARE STEEP. WEAK VERTICAL
WIND SHEAR WILL LIMIT THE THREAT OF DAMAGING WINDS.

THE POTENTIAL FOR A PROLONGED RAINFALL EVENT WILL CONTINUE THROUGH
WEDNESDAY AS OVERRUNNING CONDITIONS AND A SERIES OF WEAK VORT LOBES
MOVE THROUGH THE REGION. WILL TEMPER POPS BEGINNING WEDNESDAY NIGHT
AS THE CLOSED LOW FILLS AND STARTS TO LIFT EASTWARD. AN EASTWARD
MOVING DRY LINE MAY PROVIDE THE FOCUS FOR ADDITIONAL CONVECTION OVER
THE EASTERN HALF ON THURSDAY WHERE MOISTURE WILL BE SLOW TO ERODE.
FWC GUIDANCE TEMPERATURES ACCEPTED WITH MINIMAL TWEAKING. EVENING
UPDATE WILL RECONSIDER THE NEED FOR A POSSIBLE FLASH FLOOD WATCH.
DRYING WILL OCCUR OVER MUCH OF THE WEEKEND EXCEPT FOR A CHANCE OF
RAIN OR THUNDERSTORMS DEVELOPING ALONG AN INVADING COLD FRONT ON
SUNDAY.

DFW 56/60/53/65 +733           ACT 61/66/57/66 +844

.FTW...NONE.                           ...48...

.AVIATION...
TSRA/S MOVG NE BUT BUILDING SW AS FRONT/OUTFLOW MOVES S-SW. HEAVIEST
PRECIP TO DECREASE DURING THE NEXT HOUR OR SO BUT WILL CONT TO GET
OCNL OVERRUNNING TSRA ALL NIGHT. AROUND SUNRISE WED...BULK OF PRECIP
WILL BE SOUTH OF METROPLEX AND AFFECTING ACT LEAVING METROPLEX IN
NORTHEASTERLY FLOW WITH IFR/LIFR  CIGS. 82

In the hours before

Special weather statement, Apr 11, 3:44 PM CDT, 3 hours 28 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-120000-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
344 PM CDT TUE APR 11 2000

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH TONIGHT FOR A
LARGE PART OF NORTH TEXAS. LARGE HAIL IS THE PRIMARY THREAT.
HOWEVER...HEAVY RAINFALL WITH AMOUNTS UP TO 2 INCHES ARE POSSIBLE
MAINLY EAST AND SOUTH OF A BONHAM...CORSICANA...TO GOLDTHWAITE LINE.
TONIGHT.

COOLER AIR HAS BEGUN TO MOVE INTO NORTH TEXAS BEHIND A COLD FRONT
EXTENDING FROM NORTH OF DENTON TO NEAR SAN ANGELO. AS THE COLD FRONT
MOVES ACROSS THE REGION BY LATE TONIGHT...A SERIES OF UPPER LEVEL
DISTURBANCES WILL MOVE ACROSS THE REGION FROM A SURFACE LOW
PRESSURE CENTER IN THE SOUTHERN ROCKIES.  THUNDERSTORMS HAVE
DEVELOPED ALONG THE COLD FRONT AND ALONG A SURFACE LOW NEAR
STEPHENVILLE.

COLD AIR ALOFT...DEEP MOISTURE...AND LIFT FROM THE APPROACHING
UPPER LEVEL STORM WILL RESULT IN A WIDESPREAD RAINFALL EVENT TONIGHT.
A FEW SEVERE THUNDERSTORMS WILL HAVE THE POTENTIAL FOR PRODUCING
LARGE HAIL. WEAK MID LEVEL WINDS AND THE SLOW MOVEMENT OF THE COLD
FRONT...WILL ALLOW FOR THE TRAINING OF SOME THUNDERSTORMS ALONG THE
INVADING COLD FRONT. THUS...THERE WILL BE A POTENTIAL FOR HEAVY
RAINFALL MAINLY SOUTH AND EAST OF THE DALLAS FORT WORTH METROPLEX
TONIGHT.

EMERGENCY MANAGEMENT AND STORM SPOTTER GROUPS ARE ADVISED TO
MONITOR THE LATEST WEATHER DEVELOPMENTS. ISOLATED SPOTTER ACTIVATION
MAY BE REQUIRED LATE BY EARLY EVENING ALONG THE RED RIVER VALLEY AND
WEST OF A MINERAL WELLS TO GOLDTHWAITE LINE. ELSEWHERE...LIMITED
SPOTTER ACTIVATION MAY BE REQUIRED AFTER 7 PM.

81

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 7:42 PM CDTFlash Flood WarningFWDTarrant3 hr
Apr 11, 7:45 PM CDTFlash Flood WarningFWDEllis, Johnson, Navarro3 hr
Apr 11, 8:59 PM CDTSevere Thunderstorm WarningFWDComanche61 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.